Alert archive / Arkansas / Tornado Warnings in 2022
Tornado Warning 7, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 6, 2022, 4:02 PM CST for Craighead County, Arkansas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2022, 4:02 PM CST (22:02 UTC)
- Expired
- Mar 6, 2022, 4:30 PM CST
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
County Craighead County, AR
The radar
The Memphis radar (KNQA), 110 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 4:03 PM CST | TORNADO | 1 Sw Cash, AR | FUNNEL OR POSSIBLE TORNADO LOCATED 13 MILES SOUTHEAST OF BONO AR, NORTHEAST AT 35 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 2:18 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted.
776
WFUS54 KMEG 062202
TORMEG
ARC031-062230-
/O.NEW.KMEG.TO.W.0007.220306T2202Z-220306T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
402 PM CST Sun Mar 6 2022
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Western Craighead County in eastern Arkansas...
* Until 430 PM CST.
* At 401 PM CST, a confirmed tornado was located over Cash, or 12
miles southwest of Bono, moving northeast at 35 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Jonesboro, Bono, Cash, Egypt, Dorothy, Risher, Winesburg, Herman,
Otwell, Dryden, Lanieve and Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
storm shelter or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3589 9102 3588 9087 3592 9087 3593 9086
3596 9086 3597 9085 3596 9067 3570 9085
3571 9104
TIME...MOT...LOC 2201Z 205DEG 31KT 3577 9095
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
SJM1 follow-up statement
052
WWUS54 KMEG 062220 RRA
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
420 PM CST Sun Mar 6 2022
ARC031-062230-
/O.EXP.KMEG.TO.W.0007.000000T0000Z-220306T2230Z/
Craighead AR-
420 PM CST Sun Mar 6 2022
...THE TORNADO WARNING FOR WESTERN CRAIGHEAD COUNTY WILL EXPIRE AT
430 PM CST...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 800 PM CST for eastern
Arkansas.
LAT...LON 3589 9102 3588 9087 3592 9087 3593 9086
3596 9086 3597 9085 3596 9067 3570 9085
3571 9104
TIME...MOT...LOC 2220Z 205DEG 31KT 3591 9087
$$
SJMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 6, 3:40 PM CST, 22 minutes earlier.
Area forecast discussion, Mar 6, 3:40 PM CST, 22 minutes before
Area Forecast Discussion National Weather Service Memphis TN 340 PM CST Sun Mar 6 2022 .DISCUSSION... Currently, another warm day is occurring across the Mid-South. Temperatures have climbed into the mid 70s to lower 80s. A front is stalled across Southeast Missouri northeastward along the Ohio River. A few clusters of showers and thunderstorms continue to occur across Northeast Arkansas, the Missouri Bootheel, and Northwest Tennessee. With CAPE values in the 1500-2000 J/kg range, can't rule out an isolated storm becoming severe. However thus far because the main forcing remains located back across Oklahoma, storms have remain below severe limits. As the stalled front begins to lift northward over the next couple of hours, the convection will also shift northward. A lull will occur this evening until the cold front pushes into the Mid-South. The latest CAMs are showing this occurring around midnight. This timing will align with a shortwave trough that will be moving into the Midwest. With adequate forcing and sufficient instability, storms that form along cold front will likely become severe with damaging winds being the main threat. As instability wanes, the severe threat will begin to diminish as sunrise approaches. The front will continue to push to the southeast through the CWA on Monday. There is a chance that the line of convection could reintensify before it exits the CWA around midday producing a few severe storms across Northeast Mississippi, but the likelihood is small. Cooler temperatures will filter into the area behind the front. Highs will be in the 50s with lows in the 30s. The front will sag south and stall along the Gulf Coast on Tuesday as low pressure develops along it. The low will track northeastward along the front putting the Mid-South into an overrunning pattern. In addition, another shortwave trough will move eastward into the Lower Mississippi Valley on Wednesday. Rain will begin spread back into North Mississippi late Tuesday afternoon and will spread over much of the Mid-South Tuesday Night into Wednesday morning before tapering off from west to east. Winds will turn around to the south quickly behind the midweek system. This will allow highs to warm into the mid 60s to lower 70s on Thursday. The warm weather will be short-lived as a strong arctic cold front will move into the area on Friday. Temperatures will plummet behind the front. Questions remain about precipitation chances with the system as models differ on solutions. Highs on Saturday will only be in the lower to mid 40s. However, temperatures are expected to begin to rebound on Sunday. KRM && .AVIATION... Area of SHRAs and a few TSRAs will gradually lift north this afternoon. MVFR cigs will improve to VFR this afternoon and evening with mostly dry weather in the warm sector and gusty south winds. Low level winds winds and wind shear will increase this evening ahead of the approaching cold front. A line of SHRAs/TSRAs will push into the region just after 06z and sweep across the Mid-South exiting by 18z Monday. Expect MVFR cigs along and behind the front. SHRAs will linger for a couple of hours after frontal passage. MVFR cigs will probably linger all day. Surface winds will switch to the NW and remain gusty post frontal. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 6, 4:54 AM CST, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 454 AM CST Sun Mar 6 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-071300- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 454 AM CST Sun Mar 6 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is an enhanced risk for severe thunderstorms across portions of the Missouri Bootheel, a slight risk along and north of I-40, and a marginal risk into portions of Northwest Mississippi later this afternoon into tonight. Damaging winds will be the primary severe weather threat and a secondary threat of a tornado or two. Localized heavy rainfall is also possible. A Wind Advisory may be needed along and west of the Mississippi River tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday The potential for strong to severe thunderstorms will shift towards areas east of the Mississippi River on Monday. Damaging winds will remain the primary severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday Night into Monday. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 4:01 PM CST | Tornado Warning | MEG | Craighead, Poinsett | 19 min |
| Mar 6, 5:04 PM CST | Tornado Warning | MEG | Clay, Greene | 26 min |
| Mar 6, 5:06 PM CST | Tornado Warning | MEG | Clay | 24 min |
| Mar 6, 5:28 PM CST | Tornado Warning | MEG | Clay | 32 min |
Nearby
Tornado Warnings in Arkansas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.